MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that a s5 double head pump had a blood leak due to hemocon tube breakage.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 double head pump.The incident occurred in sapporo, hokkaido, japan.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Livanova received a report regarding a blood leakage caused by the "hemocon" tube breakage during its usage with s5 double roller pump.The issue occurred during the procedure and did not affect the patient.The s5 double roller pump unit was sent back to livanova.The field service technician tested the unit as per specification without finding any failure: no sharp points were found on rollers and tubing guide rollers, the movement of rollers and tubing guide rollers were smooth and no sticking was detected, the functional test found no deviation and the unit was put back into service.Review of the livanova complaints database did not identify any other similar event since unit installation in 2017.Based on the investigation results, the most likely root cause of the reported issue can be traced to the "hemocon" disposable tube (not livanova device) or to an over occlusion set by the customer (user error).Reportability decision change to not reportable event based on the fact that livanova device did not contribute to the reported tubing rupture and can be excluded as cause of the event.The risk is in the acceptable region.No corrective action is deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 DOUBLE HEAD PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15615191
Report Number9611109-2022-00527
Device Sequence Number8086912
Product Code DWB
UDI-Device Identifier04033817900405
UDI-Public(01)04033817900405(11)170427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-85-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown